Alert archive / North Dakota / Severe Thunderstorm Warnings in 2004
Severe Thunderstorm Warning 110, NWS Bismarck, ND
NWS Bismarck, ND issued this severe thunderstorm warning at Jul 16, 2004, 5:50 PM CDT for McKenzie County, Williams County, North Dakota. It was in force for 55 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Jul 16, 2004, 5:50 PM CDT (22:50 UTC)
- Expired
- Jul 16, 2004, 6:45 PM CDT
- In force
- 55 min
- Issued by
- NWS Bismarck, ND
- Area
- Counties, with a storm outline in the text
Counties McKenzie County, ND, Williams County, ND
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Bismarck Municip, ND (KBIS), launched 12:00Z, 10.8 hours before the alert went out and 218 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 354 J/kg
- Mixed-layer CIN
- -30 J/kg
- Mixed-layer LCL
- 775 m above ground
- 0-6 km bulk shear
- 39 kt
- 0-1 km storm-relative helicity
- 2 m²/s²
- 0-3 km storm-relative helicity
- 83 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.2
The text
As transmitted, in the capitals the NWS used until 2016.
000
WUUS53 KBIS 162250
SVRISN
NDC053-105-162345-
BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE WILLISTON ND
ISSUED BY NATIONAL WEATHER SERVICE BISMARCK ND
550 PM CDT FRI JUL 16 2004
THE NATIONAL WEATHER SERVICE IN BISMARCK HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
NORTHEASTERN MCKENZIE COUNTY IN NORTHWEST NORTH DAKOTA
SOUTHEASTERN WILLIAMS COUNTY IN NORTHWEST NORTH DAKOTA
* UNTIL 645 PM CDT
* AT 550 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
SEVERE THUNDERSTORM 10 MILES NORTH OF CHARLSON...OR ABOUT 35 MILES
EAST OF WILLISTON...MOVING SOUTH AT 25 MPH.
* THE SEVERE THUNDERSTORM WILL BE NEAR...
CHARLSON AROUND 605 PM CDT
KEENE AROUND 625 PM CDT
VERY LARGE HAIL IS POSSIBLE WITH THIS SEVERE THUNDERSTORM. IF YOU ARE
IN THE PATH OF THE STORM...PUT YOUR CAR IN A GARAGE AND MOVE TO A
SUBSTANTIAL SHELTER.
LAT...LON 4826 10284 4827 10303 4780 10300 4783 10266
4808 10268 4813 10284
$$
WAWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Bismarck, ND wrote its last area forecast discussion before this severe thunderstorm warning went out at Jul 16, 3:00 PM CDT, 2 hours 50 minutes earlier.
Area forecast discussion, Jul 16, 3:00 PM CDT, 2 hours 50 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE BISMARCK ND 300 PM CDT FRI JUL 16 2004 .SHORT TERM... LARGE MID LEVEL RIDGE HAS PUSHED A BIT EAST WHILE ITS DOWNWIND SIDE HAS LIFTED NORTHEAST. ESSENTIALLY THIS HAS REMOVED MOST OF THE UPPER DYNAMICS THAT ARE NEEDED TO GENERATE THUNDERSTORMS FROM THE CURRENT WARM AND MODERATELY MOIST LOWER ATMOSPHERE. WITH THE EXCEPTION OF PERHAPS A THUNDERSHOWER OR TWO IN THE FAR WEST THIS EVENING IT LOOKS WARM AND DRY UNTIL MONDAY AFTERNOON AND NIGHT...WHEN WEAK SURFACE TROUGHING AND MID LEVEL SHORTWAVES MAY BE ENOUGH TO SET OFF THUNDERSTORMS. SUNDAY AND MONDAY LOOK VERY WARM WITH 850 MB TEMPERATURES HOVERING AROUND 25 CELSIUS. .LONG TERM... MAKE MINOR ADJUSTMENTS TO LONG TERM. MODEL RUNS ARE CONSISTENT WITH EARLIER RUNS. FAST WESTERLY FLOW ON TUESDAY AND WEDNESDAY WITH SHORTWAVE MOVING THRU TUESDAY AFTERNOON AND OVERNIGHT. THIS WILL BRING BEST CHANCE OF PRECIP TO THE AREA...THEN DRY NORTHWEST FLOW SETS UP WEDNESDAY AFTERNOON THRU THE REST OF THE WEEK. && .BIS WATCHES/WARNINGS/ADVISORIES... NONE. && RL/RGT
Hazardous weather outlook, Jul 16, 4:00 AM CDT, 13 hours 50 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE BISMARCK ND 400 AM CDT FRI JUL 16 2004 NDZ001>005-009>013-017>023-025-031>037-040>048-050-051-170900- ADAMS ND-BILLINGS ND-BOTTINEAU ND-BOWMAN ND-BURKE ND-BURLEIGH ND- DICKEY ND-DIVIDE ND-DUNN ND-EMMONS ND-FOSTER ND-GOLDEN VALLEY ND- GRANT ND-HETTINGER ND-KIDDER ND-LA MOURE ND-LOGAN ND-MCHENRY ND- MCINTOSH ND-MCKENZIE ND-MCLEAN ND-MERCER ND-MORTON ND-MOUNTRAIL ND- OLIVER ND-PIERCE ND-RENVILLE ND-ROLETTE ND-SHERIDAN ND-SIOUX ND- SLOPE ND-STARK ND-STUTSMAN ND-WARD ND-WELLS ND-WILLIAMS ND- INCLUDING THE CITIES OF...BISMARCK...BOTTINEAU...BOWMAN...CROSBY... DICKINSON...JAMESTOWN...MINOT AND WILLISTON 400 AM CDT FRI JUL 16 2004 THIS HAZARDOUS WEATHER OUTLOOK IS FOR WESTERN AND CENTRAL NORTH DAKOTA. .DAY ONE...TODAY AND TONIGHT NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT ANTICIPATED AT THIS TIME. SHULZ
Nearby
Severe Thunderstorm Warnings in North Dakota, 2004Every severe thunderstorm warning in 2004
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive.